Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 10, 2021, 3:08 PM EDT. It took effect at Aug 11, 2021, 5:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 3:08 PM EDT (19:08 UTC)
- In effect from
- Aug 11, 2021, 5:00 AM EDT
- Expired
- Aug 12, 2021, 3:00 AM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
015 WHUS73 KGRR 101908 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 308 PM EDT Tue Aug 10 2021 LMZ844>849-110315- /O.NEW.KGRR.SC.Y.0066.210811T0900Z-210812T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 308 PM EDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 5 AM Wednesday to 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
261 WHUS73 KGRR 110103 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 903 PM EDT Tue Aug 10 2021 LMZ844>849-110915- /O.CON.KGRR.SC.Y.0066.210811T0900Z-210812T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 903 PM EDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 3 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 5 AM Wednesday to 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
305 WHUS73 KGRR 110752 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 352 AM EDT Wed Aug 11 2021 LMZ844>849-111600- /O.CON.KGRR.SC.Y.0066.210811T0900Z-210812T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 352 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...South winds to 30 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
055 WHUS73 KGRR 111551 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1151 AM EDT Wed Aug 11 2021 LMZ844>849-120000- /O.CON.KGRR.SC.Y.0066.000000T0000Z-210812T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1151 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...South winds to 30 knots and waves 3 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
503 WHUS73 KGRR 111913 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 313 PM EDT Wed Aug 11 2021 LMZ844>849-120315- /O.CON.KGRR.SC.Y.0066.000000T0000Z-210812T0700Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 313 PM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 1:44 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 10, 1:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 144 PM EDT Tue Aug 10 2021 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 243 AM EDT Tue Aug 10 2021 - Strong/Severe storms still possible this week - Cooler and much drier this weekend && .UPDATE... Issued at 947 AM EDT Tue Aug 10 2021 Earlier we updated the forecasts to reflect higher waves given the incoming data. Some locations are now in a moderate swim risk. Looking ahead...Wednesday is likely to end up being a beach hazards day for parts of the region...which we will reflect in the weather message that we will issue today. As for the severe weather risk...not much change with the morning update from SPC. Impressive soundings upstream showing EML's and lots of CAPE. Based on the latest HRRR its looking like not much activity in our CWA until closer to midnight. && .DISCUSSION...(Today through next Monday) Issued at 243 AM EDT Tue Aug 10 2021 - Strong/Severe storms still possible this week Occasional rounds of thunderstorms will continue until the cold front moves through late Thursday. This latest round of heavy rain and strong storms have so far missed us to the south. Training of thunderstorms with extremely high rain rates resulted in over 7 inches of rain in parts of Berrien County. We do not expect much in the way of significant storms this morning or even into this afternoon as shortwave ridging occurs in between the departing trough and the next one arriving this evening. We are in a slight risk for today and Wednesday based on the juicy airmass and diurnal heating resulting in CAPE values of 3500 to 4000 J/kg this afternoon and evening and again on Wednesday as shortwave troughs move through the base of upper troughing extending south from central Canada. Shear values are in the 20 to 25 knot range so storm mode is expected to be pulse type storms and perhaps a few bow echoes given unidirectional wind shear, which is strongest on Wednesday evening. So the greatest chance for storms will be this evening and again Wednesday afternoon and evening, but confidence is low on the details due to poor model consistency. A final batch of showers and thunderstorms is possible Thursday morning across the southern forecast area as the cold front moves through. - Cooler and much drier this weekend Dew points will crash from the 70s to the 50s by the end of the week with Canadian high pressure providing a comfortable and fine weather weekend as upper troughing keeps the hot and humid air suppressed to the south and west. We will have to watch future model trends of the northward progress of a recurving tropical cyclone, which some of the westernmost ensemble members bring into the Great Lakes early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 140 PM EDT Tue Aug 10 2021 Any storm formation through 7 pm should be rather isolated. However as we head toward midnight it looks like a line of showers and thunderstorms will be working in from the northwest. Thus the TAF sites were adjusted to feature this possibility. The extent of impacts is uncertain at this time but a potential for IFR or lower and gusts over 40 knots could accompany the strongest storms. A period of MVFR clouds/fog is likely on the backside of the departing storms. For Wed...wind gusts are likely to increase as temperatures climb during the morning. The greatest potential for storms will likely hold off until 18z. && .MARINE... Issued at 243 AM EDT Tue Aug 10 2021 Winds and waves have diminished and the Small Craft Advisory is no longer in effect. Winds and waves will be locally higher in thunderstorms this evening and again on Wednesday afternoon and evening. Winds could gust to 25 knots in southwest flow ahead of a cold front on Wednesday. Northwest winds behind the cold front could also gust to 25 knots on Friday. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && UPDATE...MJS SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...MJS MARINE...Ostuno
Hazardous weather outlook, Aug 10, 9:38 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 938 AM EDT Tue Aug 10 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111345- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 938 AM EDT Tue Aug 10 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a slight risk of severe weather tonight. The main threat will be damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight risk of severe weather Wednesday night. The main threat will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times Tuesday into Wednesday. LMZ844>849-111345- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 938 AM EDT Tue Aug 10 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A moderate swim risk exists today for swimmers. There is a slight risk of severe weather tonight. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous swim and boating conditions are looking likely for Wednesday. There is a slight risk of severe weather Wednesday night. The main threat will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times Tuesday into Wednesday.
In the hours before
Local storm report, Aug 10, 10:00 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM HEAVY RAIN 4 SSW HAWKINS 43.75N 85.63W
08/10/2021 M5.00 INCH NEWAYGO MI PUBLIC
RELAYED VIA 9 & 10 NEWS.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:15 PM EDT | Special Weather Statement | GRR | Mecosta | 30 min |
| Aug 9, 8:33 PM EDT | Areal Flood Advisory | GRR | Newaygo | 7 hr |
| Aug 9, 9:28 PM EDT | Special Marine Warning | GRR | 62 min | |
| Aug 9, 11:41 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 4 more | 3 hr |
| Aug 10, 3:06 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa | 36 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.